I currently take 4 x 60mg a day but want to know what is similar without worrying about withdraw as much as possible? I have interstitial cystitis and pelvic pain but also crohns disease.
Sorry to read about your diagnosis & symptoms. I hope MS-Contin is working for you.
To answer your question, there are no other opiate medications that I know of (e.g. MS-Contin, OxyContin, Kadian, Percocet, etc) that do no have some unpleasant withdrawal side-effects. There are many other non-opiate pain medications, but I can't imagine a doctor prescribing them to you as a sole pain reliever based on your diagnosis. The reasons why are for a different topic/group.
I'm assuming that you have been taking opiates for a while since MS-Contin 60mg x4 is not a typical starting dose. Let me know if i'm wrong.
After saying that, I would not worry so much about the withdrawal effects if you plan to keep seeing your doctor and following instructions. Once you and your doctor agree that you no longer need MS-Contin, it typically is tapered off slowly (decreasing until you are down to a small dose). Also, there are medications to help patients who are opiate dependent. Suboxone is one medication (www.suboxone.com). Only your doctor can tell you if suboxone is a good choice. So there is help when you need to stop taking opiates after using them for an extended period of time.
Hope this answer helped you. In case your doctor did not tell you:
1) Follow instructions exactly
2) Never stop taking your medication 'cold-turkey'.
3) When stopping an opiate medication, always do it under a care of a physician.
(Thought I'd toss in those basic things just in-case your doctor did not explain them to you.)
- MS Contin Information for Consumers
- MS Contin Information for Healthcare Professionals (includes dosage details)
- Side Effects of MS Contin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Jun 2010 • 1 answer
Posted 26 May 2011 • 4 answers
Posted 7 Aug 2012 • 8 answers
Posted 14 Feb 2013 • 1 answer
Posted 26 Jun 2014 • 1 answer